Alert archive / Montana / Red Flag Warnings in 2007

Red Flag Warning 20, NWS Great Falls, MT

August 30, 200710 counties in Montana

NWS Great Falls, MT issued this red flag warning at Aug 30, 2007, 2:53 PM MDT for 10 counties in Montana. It took effect at Aug 31, 2007, 4:33 AM MDT. It was in force for 17 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 30, 2007, 2:53 PM MDT (20:53 UTC)
In effect from
Aug 31, 2007, 4:33 AM MDT
Expired
Aug 31, 2007, 9:22 PM MDT
In force
17 hr
Issued by
NWS Great Falls, MT

Counties Cascade County, MT, Fergus County, MT, Glacier County, MT, Judith Basin County, MT, Lewis and Clark County, MT, Liberty County, MT, Meagher County, MT, Pondera County, MT, Teton County, MT, Toole County, MT

The radar

The Great Falls radar (KTFX), 31 km from the middle of the area, began a volume at 20:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Great_falls, MT (KTFX), launched 12:00Z, 8.9 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Great_falls, MT at 12:00Z on 2007-08-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Great_falls, MT at 12:00Z on 2007-08-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3125 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
33 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KTFX 302053
RFWTFX

RED FLAG WARNING
NATIONAL WEATHER SERVICE GREAT FALLS MT
253 PM MDT THU AUG 30 2007

MTZ112-114-310400-
/O.UPG.KTFX.FW.A.0017.070831T1800Z-070901T0300Z/
/O.NEW.KTFX.FW.W.0020.070831T1800Z-070901T0600Z/
EASTERN GLACIER/TOOLE/CENTRAL AND EASTERN PONDERA/LIBERTY
COUNTIES-
LEWIS AND CLARK NATIONAL FOREST ROCKY MOUNTAIN DISTRICT/ROCKY
MOUNTAIN FRONT-
253 PM MDT THU AUG 30 2007

...RED FLAG WARNING IN EFFECT FROM 12 PM FRIDAY TO MIDNIGHT MDT
FRIDAY NIGHT FOR LOW RELATIVE HUMIDITIES...GUSTY WINDS...AND
POSSIBLE DRY LIGHTNING FOR WESTERN PORTIONS OF NORTH CENTRAL
MONTANA (FIRE WEATHER ZONES 112 AND 114)...
...FIRE WEATHER WATCH NO LONGER IN EFFECT...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 12 PM FRIDAY TO MIDNIGHT MDT
FRIDAY NIGHT. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

AN EXCEPTIONALLY WARM AIRMASS WILL BE OVER NORTH CENTRAL MONTANA
FRIDAY...AS RELATIVE HUMIDITIES WILL FALL BELOW 20 PERCENT AT MANY
LOCATIONS. WEST WINDS OF 15 TO 25 MPH WITH GUSTS TO 35 MPH WILL
OCCUR DURING THE AFTERNOON AND EVENING HOURS AS WELL...ESPECIALLY
ALONG THE ROCKY MOUNTAIN FRONT AND ADJACENT PLAINS. SCATTERED
THUNDERSTORMS WILL ALSO DEVELOP DURING THE AFTERNOON...WHICH WILL
PRODUCE VERY GUSTY WINDS. SOME OF THE STORMS MAY PRODUCE DRY
LIGHTNING AS WELL. THE COMBINATION OF LOW RELATIVE HUMIDITIES AND
GUSTY WINDS WILL CAUSE CRITICAL FIRE WEATHER CONDITIONS TO
DEVELOP FRIDAY AFTERNOON AND EVENING.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE
AREAS OF THIS RED FLAG WARNING.

$$

MTZ117-310400-
/O.CON.KTFX.FW.A.0017.070831T1800Z-070901T0300Z/
CENTRAL AND EASTERN LEWIS AND CLARK NATIONAL FOREST AREAS-
253 PM MDT THU AUG 30 2007

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON
THROUGH FRIDAY EVENING FOR LOW RELATIVE HUMIDITIES AND 
POTENTIALLY GUSTY WINDS FOR PORTIONS OF CENTRAL AND SOUTHWEST
MONTANA (FIRE WEATHER ZONE 117)...

A FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON
THROUGH FRIDAY EVENING. 

AN EXCEPTIONALLY WARM AIRMASS WILL BE OVER SOUTHWEST AND CENTRAL
MONTANA FRIDAY...AS RELATIVE HUMIDITIES WILL FALL BELOW 15
PERCENT AT MANY LOCATIONS. SOUTHWEST WINDS OF 10 TO 20 MPH WITH
GUSTS TO 30 MPH WILL BE POSSIBLE DURING THE AFTERNOON AND EVENING
HOURS AS WELL. ISOLATED THUNDERSTORMS MAY ALSO CAUSE LOCALLY GUSTY
WINDS. THE COMBINATION OF THE LOW RELATIVE HUMIDITIES AND
POTENTIALLY GUSTY WINDS MAY CAUSE CRITICAL FIRE WEATHER CONDITIONS
TO DEVELOP FRIDAY AFTERNOON AND EVENING.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE
AREAS OF THIS FIRE WEATHER WATCH.

$$

COULSTON
4 follow-up statements
000 
WWUS85 KTFX 310333
RFWTFX

RED FLAG WARNING
NATIONAL WEATHER SERVICE GREAT FALLS MT
933 PM MDT THU AUG 30 2007

MTZ112-114-311345-
/O.CON.KTFX.FW.W.0020.070831T1800Z-070901T0600Z/
EASTERN GLACIER/TOOLE/CENTRAL AND EASTERN PONDERA/LIBERTY
COUNTIES-
LEWIS AND CLARK NATIONAL FOREST ROCKY MOUNTAIN DISTRICT/ROCKY
MOUNTAIN FRONT-
933 PM MDT THU AUG 30 2007

...RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM FRIDAY TO
MIDNIGHT MDT FRIDAY NIGHT...

A RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM FRIDAY TO
MIDNIGHT MDT FRIDAY NIGHT. THIS WARNING INCLUDES ALL OR PARTS OF
THE FOLLOWING COUNTIES...
GLACIER...TOOLE...PONDERA...LIBERTY...NORTHERN LEWIS AND
CLARK...CASCADE...JUDITH BASIN AND FERGUS.

VERY WARM AIR WILL CONTINUE OVER NORTH CENTRAL MONTANA
FRIDAY...RELATIVE HUMIDITIES WILL FALL BELOW 20 PERCENT AT MANY
LOCATIONS. WEST WINDS OF 15 TO 25 MPH WITH GUSTS TO 35 MPH WILL
OCCUR DURING THE AFTERNOON AND EVENING HOURS AS WELL...ESPECIALLY
ALONG THE ROCKY MOUNTAIN FRONT AND ADJACENT PLAINS. SCATTERED
THUNDERSTORMS WILL ALSO DEVELOP DURING THE AFTERNOON...WHICH WILL
PRODUCE VERY GUSTY WINDS. SOME OF THE STORMS MAY PRODUCE DRY
LIGHTNING AS WELL. THE COMBINATION OF LOW RELATIVE HUMIDITIES AND
GUSTY WINDS WILL CAUSE CRITICAL FIRE WEATHER CONDITIONS TO DEVELOP
FRIDAY AFTERNOON AND EVENING.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE
AREAS OF THIS RED FLAG WARNING.

$$

MTZ117-311345-
/O.CON.KTFX.FW.A.0017.070831T1800Z-070901T0300Z/
CENTRAL AND EASTERN LEWIS AND CLARK NATIONAL FOREST AREAS-
933 PM MDT THU AUG 30 2007

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON
THROUGH FRIDAY EVENING...

A FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON
THROUGH FRIDAY EVENING. 

AN EXCEPTIONALLY WARM AIRMASS WILL BE OVER SOUTHWEST AND CENTRAL
MONTANA FRIDAY...AS RELATIVE HUMIDITIES WILL FALL BELOW
15 PERCENT AT MANY LOCATIONS. SOUTHWEST WINDS OF 10 TO 20 MPH
WITH GUSTS TO 30 MPH WILL BE POSSIBLE DURING THE AFTERNOON AND
EVENING HOURS AS WELL. ISOLATED THUNDERSTORMS MAY ALSO CAUSE
LOCALLY GUSTY WINDS. THE COMBINATION OF THE LOW RELATIVE
HUMIDITIES AND POTENTIALLY GUSTY WINDS MAY CAUSE CRITICAL FIRE
WEATHER CONDITIONS TO DEVELOP FRIDAY AFTERNOON AND EVENING.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE
AREAS OF THIS FIRE WEATHER WATCH.

$$
000 
WWUS85 KTFX 311033
RFWTFX

RED FLAG WARNING
NATIONAL WEATHER SERVICE GREAT FALLS MT
433 AM MDT FRI AUG 31 2007

MTZ117-312130-
/O.UPG.KTFX.FW.A.0017.070831T1800Z-070901T0300Z/
/O.EXA.KTFX.FW.W.0020.070831T1800Z-070901T0600Z/
CENTRAL AND EASTERN LEWIS AND CLARK NATIONAL FOREST AREAS-
433 AM MDT FRI AUG 31 2007

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO MIDNIGHT MDT
TONIGHT FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY ALONG WITH 
ISOLATED THUNDERSTORMS FOR FIRE WEATHER ZONE 117
...
...FIRE WEATHER WATCH NO LONGER IN EFFECT...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO MIDNIGHT MDT
TONIGHT. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

VERY WARM AND DRY CONDITIONS WILL CONTINUE TODAY WITH A
DISTURBANCE ALOFT BRINGING INCREASED WINDS TO THE AREA THIS
AFTERNOON ALONG WITH ISOLATED THUNDERSTORMS. RELATIVE HUMIDITIES
WILL FALL INTO THE TEENS THIS AFTERNOON WITH SOUTHWEST WINDS
INCREASING TO 10 TO 20 MPH WITH GUSTS TO 30 MPH LATE THIS
AFTERNOON THROUGH EARLY THIS EVENING. IN ADDITION...ISOLATED
THUNDERSTORMS ARE POSSIBLE. SOME THUNDERSTORMS WILL PRODUCE LITTLE
OR NO RAINFALL WITH ALL THUNDERSTORM ACTIVITY PRODUCING GUSTY AND
ERRATIC WINDS. THE COMBINATION OF THE LOW RELATIVE
HUMIDITIES...GUSTY WINDS AND ISOLATED THUNDERSTORM ACTIVITY WILL
CREATE CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON AND
EVENING. A COLD FRONT WILL MOVE EAST ACROSS THE REGION BETWEEN
MIDNIGHT AND 0300 BRINGING HIGHER HUMIDITIES AND A BETTER CHANCE
OF WETTING RAIN WITH ANY SHOWER AND THUNDERSTORM ACTIVITY.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE
AREAS OF THIS RED FLAG WARNING.

$$

MTZ112-114-312130-
/O.CON.KTFX.FW.W.0020.070831T1800Z-070901T0600Z/
EASTERN GLACIER/TOOLE/CENTRAL AND EASTERN PONDERA/LIBERTY
COUNTIES-
LEWIS AND CLARK NATIONAL FOREST ROCKY MOUNTAIN DISTRICT/ROCKY
MOUNTAIN FRONT-
433 AM MDT FRI AUG 31 2007

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO MIDNIGHT
MDT TONIGHT FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY ALONG WITH 
ISOLATED THUNDERSTORMS FOR FIRE WEATHER ZONES 112 AND 114...

A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO MIDNIGHT
MDT TONIGHT. 

VERY WARM AND DRY CONDITIONS WILL CONTINUE TODAY WITH A
DISTURBANCE ALOFT BRINGING INCREASED WINDS TO THE AREA THIS
AFTERNOON ALONG WITH ISOLATED THUNDERSTORMS. RELATIVE HUMIDITIES
WILL FALL INTO THE TEENS THIS AFTERNOON WITH SOUTHWEST WINDS
INCREASING TO 15 TO 25 MPH WITH GUSTS TO 35 MPH LATE THIS
AFTERNOON THROUGH EARLY THIS EVENING. IN ADDITION...ISOLATED
THUNDERSTORMS ARE POSSIBLE. SOME THUNDERSTORMS WILL PRODUCE LITTLE
OR NO RAINFALL WITH ALL THUNDERSTORM ACTIVITY PRODUCING GUSTY AND
ERRATIC WINDS. THE COMBINATION OF THE LOW RELATIVE
HUMIDITIES...GUSTY WINDS AND ISOLATED THUNDERSTORM ACTIVITY WILL
CREATE CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON AND
EVENING. A COLD FRONT WILL MOVE EAST ACROSS THE REGION BETWEEN
2100 AND MIDNIGHT BRINGING HIGHER HUMIDITIES AND A BETTER CHANCE
OF WETTING RAIN WITH ANY SHOWER AND THUNDERSTORM ACTIVITY.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE
AREAS OF THIS RED FLAG WARNING.

$$
HOENISCH
000 
WWUS85 KTFX 312038
RFWTFX

RED FLAG WARNING
NATIONAL WEATHER SERVICE GREAT FALLS MT
238 PM MDT FRI AUG 31 2007

MTZ112-114-117-010600-
/O.CON.KTFX.FW.W.0020.000000T0000Z-070901T0600Z/
EASTERN GLACIER/TOOLE/CENTRAL AND EASTERN PONDERA/LIBERTY
COUNTIES-
LEWIS AND CLARK NATIONAL FOREST ROCKY MOUNTAIN DISTRICT/ROCKY
MOUNTAIN FRONT-
CENTRAL AND EASTERN LEWIS AND CLARK NATIONAL FOREST AREAS-
238 PM MDT FRI AUG 31 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT
TONIGHT FOR GUSTY WINDS...LOW AFTERNOON HUMIDITY AND ISOLATED
TO SCATTERED THUNDERSTORMS FOR FIRE WEATHER ZONES 112...114 AND 117...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. 

RELATIVE HUMIDITIES IN THE TEENS AND SOUTHWEST WINDS OF 15 TO 25
MPH WITH GUSTS TO 35 MPH WILL CONTINUE THROUGH EARLY THIS
EVENING. IN ADDITION...ISOLATED TO SCATTERED THUNDERSTORMS ARE
POSSIBLE. SOME THUNDERSTORMS WILL PRODUCE LITTLE OR NO RAINFALL
WITH ALL THUNDERSTORM ACTIVITY PRODUCING GUSTY AND ERRATIC WINDS.
THE COMBINATION OF THE LOW RELATIVE HUMIDITIES...GUSTY WINDS AND
THUNDERSTORM ACTIVITY WILL CREATE CRITICAL FIRE WEATHER CONDITIONS
THIS AFTERNOON AND EVENING. A COLD FRONT WILL MOVE EAST ACROSS THE
REGION LATE THIS EVENING BRINGING HIGHER HUMIDITIES AND A BETTER
CHANCE OF WETTING RAIN WITH ANY SHOWER AND THUNDERSTORM ACTIVITY.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE
AREAS OF THIS RED FLAG WARNING.

$$

THOMSON
000 
WWUS85 KTFX 010322
RFWTFX

RED FLAG WARNING
NATIONAL WEATHER SERVICE GREAT FALLS MT
922 PM MDT FRI AUG 31 2007

MTZ112-114-117-010430-
/O.CAN.KTFX.FW.W.0020.000000T0000Z-070901T0600Z/
EASTERN GLACIER/TOOLE/CENTRAL AND EASTERN PONDERA/LIBERTY
COUNTIES-
LEWIS AND CLARK NATIONAL FOREST ROCKY MOUNTAIN DISTRICT/ROCKY
MOUNTAIN FRONT-
CENTRAL AND EASTERN LEWIS AND CLARK NATIONAL FOREST AREAS-
922 PM MDT FRI AUG 31 2007

...RED FLAG WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE RED
FLAG WARNING. 

HUMIDITIES HAVE ALREADY RECOVERED ABOVE 20 PERCENT AND WINDS HAVE
DIMINISHED OVER THE AREA. WINDS WILL INCREASE ALONG THE ROCKY
MOUNTAIN FRONT AFTER MIDNIGHT BEHIND THE FRONTAL PASSAGE...BUT
HUMIDITIES WILL CONTINUE TO RISE TO COUNTERACT THE HIGHER WINDS.
THE WORST FIRE CONDITIONS FOR THE DAY ARE PAST...SO THE RED FLAG
WARNING HAS BEEN CANCELLED. 

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this red flag warning went out at Aug 30, 11:25 AM MDT, 3 hours 28 minutes earlier.

Area forecast discussion, Aug 30, 11:25 AM MDT, 3 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREAT FALLS MT
1125 AM MDT THU AUG 30 2007

UPDATED AVIATION SECTION

.DISCUSSION...
WILL MAKE MINOR UPDATES TO ZONE AND STATE FORECASTS BY 10 AM MDT.
A WEAK DISTURBANCE WILL CONTINUE TO MOVE THROUGH NORTHWEST AND
NORTH CENTRAL MONTANA THROUGH EARLY THIS EVENING. WILL THEREFORE
PUT MENTION OF ISOLATED THUNDERSTORMS ALONG THE ROCKY MOUNTAIN
FRONT DURING THIS TIME. WEAK SOUTHWEST DOWNSLOPE WINDS SHOULD
KEEP STORMS FROM MOVING TOO FAR OUT ONTO THE PLAINS.
HOWEVER...WILL INCREASE CLOUD COVER OVER THE PLAINS THIS AFTERNOON
AND EVENING. TEMPERATURES AND WINDS SEEM TO BE ON TRACK.  COULSTON

&&

.AVIATION...
UPDATED 1725Z.
A WEAK UPPER LEVEL DISTURBANCE WILL SPREAD MID AND HIGH CLOUDS ALONG
THE CONTINENTAL DIVIDE AND OVER PORTIONS OF SOUTHWEST MONTANA.
ISOLATED LATE AFTERNOON OR EARLY EVENING THUNDERSTORMS ARE POSSIBLE
OVER THOSE AREAS. SKIES WILL BE FAIR ELSEWHERE. VFR CONDITIONS
PREVAIL WITH MVFR CONDITIONS IN THE VICINITY OF THUNDERSTORMS.

&&

.FIRE WEATHER...
A FIRE WEATHER WATCH REMAINS IN EFFECT FOR PORTIONS OF CENTRAL
AND NORTH CENTRAL MONTANA FOR FRIDAY AFTERNOON AND EVENING...FOR
POTENTIALLY GUSTY WINDS AND LOW RELATIVE HUMIDITY. AN UPPER LEVEL
RIDGE OF HIGH PRESSURE WILL PASS OVER THE FORECAST AREA
TODAY...WITH A STORM SYSTEM OVER SOUTHERN CANADA TO ARRIVE FRIDAY
MIDDAY. THIS WILL RESULT IN GUSTY WINDS AND LOW HUMIDITY DURING
FRIDAY AFTERNOON AND EVENING. ZUMPFE

&&

.PREV DISCUSSION... (ISSUED 530 AM MDT THU AUG 30 2007)

TODAY THROUGH SATURDAY...AN UPPER LEVEL RIDGE OF HIGH PRESSURE WILL
BE THE DOMINANT WEATHER FEATURE DURING THE NEXT FEW DAYS. AS A
RESULT...AFTERNOON TEMPERATURES ARE ANTICIPATED TO REACH NEAR RECORD
HIGH WARMTH OVER MUCH OF THE FORECAST AREA TODAY AND FRIDAY. AS THE
UPPER LEVEL RIDGE CONTINUES TO EVOLVE...MONSOON MOISTURE WILL BECOME
CAUGHT UP IN THE FLOW ALOFT AND CONTRIBUTE TO AFTERNOON AND EVENING
THUNDERSTORM DEVELOPMENT TODAY AND FRIDAY. ONLY ISOLATED CHANCES OF
THUNDERSTORMS DURING THIS EVENING OVER THE SOUTHWEST MOUNTAINS.
THUNDERSTORM CHANCES WILL INCREASE OVER THE ENTIRE SOUTHWEST AND
ALONG THE CONTINENTAL DIVIDE DURING FRIDAY...AS THE MONSOON MOISTURE
AND A STORM SYSTEM OVER SOUTHERN CANADA CONVERGE OVER MONTANA. THIS
STORM SYSTEM WILL CONTRIBUTE TO GUSTY WINDS DURING FRIDAY AFTERNOON
AND EVENING...PARTICULARLY ALONG THE ROCKY MOUNTAIN FRONT AND NORTH
CENTRAL PLAINS. THE ENERGY FROM THE CANADIAN STORM SYSTEM WILL
SPREAD THUNDERSTORM ACTIVITY TO MOST OF THE FORECAST AREA BY LATE
FRIDAY EVENING...AND EXPECTED TO CONTINUE OVERNIGHT. BY SATURDAY
MORNING...FLOW ALOFT BECOMES INCREASINGLY WEST TO EAST OVER THE
AREA...WITH DIMINISHING THUNDERSTORM ACTIVITY THROUGHOUT THE DAY AND
A SLIGHT INTENSIFICATION OF SURFACE WINDS ALONG THE ROCKY MOUNTAIN
FRONT AND ADJACENT NORTH CENTRAL PLAINS. TEMPERATURES WILL MODERATE
SOMEWHAT WITH THIS FLOW TRANSITION ALOFT...HOWEVER STILL ABOVE THE
SEASONAL AVERAGE. ZUMPFE

SATURDAY NIGHT THROUGH TUESDAY NIGHT...MODELS ARE IN GOOD AGREEMENT
EARLY IN THE PERIOD WITH SOUTHWEST FLOW ALOFT OVER THE FORECAST
AREA. WHERE THE MODELS DIVERGE IS HOW THEY HANDLE AN UPPER TROUGH
OFF THE PACIFIC NORTHWEST COAST LATE SUNDAY NIGHT. MODEL FORECASTS
DIFFER IN THE STRENGTH AND TIMING OF THIS UPPER TROUGH AS IT MOVES
INLAND. GFS MODEL FORECAST IS THE SLOWEST AND STRONGEST WITH THE
UPPER TROUGH WHILE THE ECMWF MODEL FORECAST IS THE WEAKEST AND
FASTEST. FAVOR A SOLUTION THAT LEANS TOWARDS THE ECMWF BUT FEEL THE
ECMWF IS A LITTLE TOO WEAK AND FAST WITH THE UPPER TROUGH. EXPECT
THE UPPER TROUGH TO MOVE THROUGH THE AREA TUESDAY. AS FOR CHANGES TO
THE FORECAST...BOUGHT INTO THE GFS AND NAM IDEA OF GIVING SOME
PRECIPITATION TO THE PLAINS FOR SATURDAY NIGHT SO HAVE ADDED SLIGHT
CHANCE POPS FOR PORTIONS OF THAT AREA. ALTHOUGH THE UPPER TROUGH
THAT MOVES THROUGH THE AREA AROUND TUESDAY OF NEXT WEEK LOOKS
WEAK...DO NOT FEEL COMFORTABLE GOING WITH A DRY FORECAST SO HAVE
ADDED SLIGHT CHANCE POPS FOR MUCH OF THE AREA. INHERITED FORECAST
TEMPERATURES LOOK REASONABLE PARTICULARLY WITH THE COOLER
TEMPERATURES FOR TUESDAY...SO ONLY MADE SOME MINOR CHANGES TO THEM.
DID INCREASE WINDS OVER THE AREA FOR TUESDAY. BLANK

WEDNESDAY AND THURSDAY...LATEST MODELS STRUGGLE WITH THIS PERIOD.
INDICATIONS OF A PACIFIC LOW PRESSURE TROUGH MOVING INTO WEST
MONTANA BY THURSDAY SO ELECTED TO GO WITH CLIMO POPS THROUGH THE
PERIOD. TEMPERATURES WILL BE NEAR NORMAL FOR MUCH OF THE REGION.
SAUCIER

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  95  61  94  59 /   0   0  10  30
CTB  92  60  91  55 /   0   0  10  40
HLN  93  59  92  57 /  10  20  20  30
BZN  97  55  96  57 /  10  20  20  20
WEY  83  46  81  48 /  20  20  20  20
DLN  89  54  86  53 /  10  20  20  30
HVR  95  59  97  59 /   0   0   0  20
LWT  91  58  92  59 /   0  10  10  20

&&

.TFX WATCHES/WARNINGS/ADVISORIES...
FIRE WEATHER WATCH FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING
FOR PORTIONS OF NORTH CENTRAL AND CENTRAL MONTANA (MT FIRE WEATHER
ZONES 112-114-117).

&&

SHORT TERM...COULSTON/ZUMPFE
LONG TERM...BLANK/SAUCIER
AVIATION...EMANUEL

WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Aug 30, 5:58 AM MDT, 8 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREAT FALLS MT
558 AM MDT THU AUG 30 2007

MTZ009-010-012-044>046-048>050-054-311200-
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-CASCADE-TOOLE-
LIBERTY-EASTERN PONDERA-SOUTHERN ROCKY MOUNTAIN FRONT-
EASTERN TETON-JUDITH BASIN-MEAGHER-
558 AM MDT THU AUG 30 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW FOR TODAY
AND TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A FIRE WEATHER WATCH IS IN EFFECT DURING FRIDAY AFTERNOON AND
EVENING FOR PORTIONS OF CENTRAL AND NORTH CENTRAL MONTANA...FOR
LOW RELATIVE HUMIDITY AND POTENTIALLY GUSTY WINDS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MTZ008-011-013>015-047-051>053-055-311200-
BEAVERHEAD-HILL-CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-
MADISON-BLAINE-FERGUS-JEFFERSON-BROADWATER-GALLATIN-
558 AM MDT THU AUG 30 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW FOR TODAY
AND TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

EXCEPTIONALLY WARM AND DRY CONDITIONS...COMBINED WITH POTENTIALLY
GUSTY WINDS AND THUNDERSTORM DEVELOPMENT DURING FRIDAY AFTERNOON
AND EVENING...MAY HEIGHTEN FIRE WEATHER CONCERNS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

Nearby

Red Flag Warnings in Montana, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.